MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD37A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use states: adverse events associated with the use of the occluder may include but are not limited to: thrombosis or thromboembolic event resulting in clinical sequelae.
 
Event or Problem Description
It was reported to gore a 37mm gore® cardioform asd occluder was implanted on (b)(6) 2021 to treat an atrial septal defect.Echocardiogram on (b)(6) 2021 showed a small thrombus on the device.The patient was treated with xarelto.Follow-up echocardiogram on (b)(6) 2022 showed the thrombus present and slightly larger in size.The patient is to start on coumadin on (b)(6) 2022.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use states: adverse events associated with the use of the occluder may include but are not limited to: thrombosis or thromboembolic event resulting in clinical sequelae.In the echo imaging provided, it appears that the device is in a stable and satisfactory position but this cannot be confirmed without fluoro imaging.The left atrial disc appears flat and well apposed to the atrial septum.The right atrial disc is also flat and well apposed to the atrial septum.The appearance of the vegetative growth on the right atrial disc is consistent with a thrombus formation.The growth is protruding into the right atrium but does not appear larger in the echo images 1 month apart.From the imaging provided, the cause of the vegetative growth cannot be determined.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kathy titus
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13544307
Report Number2017233-2022-02747
Device Sequence Number5038859
Product Code MLV
UDI-Device Identifier00733132636501
UDI-Public00733132636501
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberASD37A
Device Catalogue NumberASD37A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight27 KG